# SDR 20010423CW001

- Difficulty date: March 22, 2001
- Submitted: April 23, 2001
- Operation: Air carrier
- Aircraft: N315CR
- Make and model: Aerosp ATR 42-320
- Aircraft serial: 252
- Engine: Pwa PW121
- Propeller: Hamstd 14SF5
- System (JASC): 6120 · Propeller Controlling System
- Part: Gear
- Part number: FE1595413C
- Part serial: 268
- Condition: Failed
- Location: Prop Brake
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE BEARING FAILED ON THE PROP BRAKE SPLINE SHAFT CAUSING THE RETAINING RING TO DISENGAGE FROM ITS SLOT.  THE CONFIGURATION OF THE PROP BRAKE HOUSING KEPT THE SPLINE FROM DISENGAGING WITH THE REDUCTION GEARBOX BUT DID ALLOW AN EXCESSIVE AMOUNT OF OIL BLOW BY.  THIS FAULT HAD NO NOTICEABLE EFFECT DURING FLIGHT AND WAS ONLY IDENTIFIED AFTER MAINTENANCE ACTION TO FIX THE OIL LEAK.  THE PROP BRAKE WAS 501 HOURS FROM OVERHAUL LIMITS.
